Hyperthermia associated with 3,4-methylenedioxyethamphetamine ('Eve')

Anaesthesia. 1993 Jun;48(6):507-10. doi: 10.1111/j.1365-2044.1993.tb07072.x.

Abstract

A patient was admitted with hyperthermia, muscle rigidity, rhabdomyolysis and disseminated intravascular coagulation. He was initially thought to have taken 3,4-methylenedioxymethamphetamine (MDMA, 'Ecstasy'), but subsequent toxicology revealed the presence of 3,4-methylenedioxyethamphetamine (MDEA, 'Eve'), its sister drug, in his blood. Subsequent in vitro testing for malignant hyperthermia proved to be negative.

Publication types

  • Case Reports
  • Review

MeSH terms

  • 3,4-Methylenedioxyamphetamine / analogs & derivatives*
  • 3,4-Methylenedioxyamphetamine / poisoning
  • Adult
  • Designer Drugs / poisoning*
  • Fever / chemically induced*
  • Humans
  • Male
  • Poisoning / therapy
  • Substance-Related Disorders

Substances

  • Designer Drugs
  • 3,4-Methylenedioxyamphetamine
  • 3,4-methylenedioxyethamphetamine